MAUDE Adverse Event Report: K2M, INC. EXPANDABLE INTERBODY WITH SET SCREW; SIZE 11X24X12-15 MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

K2M, INC. EXPANDABLE INTERBODY WITH SET SCREW; SIZE 11X24X12-15 MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 7012-2112412C-G3
Medical Device Problem Codes Mechanical Problem (1384); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a mojave cage was 'defective' at the threads intra-operatively.Upon inspection of the device it was noted that the internal threading is jamming.There were no adverse consequences to the patient.The procedure was completed successfully with an unknown surgical delay.
 
Additional Manufacturer Narrative
The device was visually inspected and while the expandable interbody body had no damage, the drive screw is off-alignment with slight deformation visible on drive nut.A functional inspection confirmed the jamming as the interbody will not expand even with excessive force.The threading on drive nut won't align when tightening due to drive screw not centered.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.A review of complaint history associated with the subject catalog and lot number was performed, and no adverse trends were observed.It is likely that during preparation the interbody was expanded or retracted improperly which caused the drive screw on the body to misalign.This is consistent with the slight deformation on the drive nut as well, as this misalignment blocks the drive nut from advancing and expanding the interbody.
 
Event or Problem Description

Brand Name
EXPANDABLE INTERBODY WITH SET SCREW; SIZE 11X24X12-15 MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14190255
Report Number3004774118-2022-00157
Device Sequence Number19945186
Product Code MAX
UDI-Device Identifier10888857370487
UDI-Public10888857370487
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K171097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7012-2112412C-G3
Device Catalogue Number7012-2112412C-G3
Device Lot NumberHKKJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight200 KG